MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT
Catalog Number 5F070603CS
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a stent placement procedure in the left distal brachial artery via the right common femoral artery, when the stent delivery system was placed on the wire and reached the sheath valve, the distal end of the stent was found to be already open and approximately one centimeter of the stent was allegedly found to be partially deployed.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiry date: 04/2026).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure in the left distal brachial artery via the right common femoral artery, when the stent delivery system was placed on the wire and reached the sheath valve, the distal end of the stent was found to be already open and approximately one centimeter of the stent was allegedly found to be partially deployed.The procedure was completed using another device.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issues.Investigation summary: the sample was returned for evaluation.The returned sample was found in locked condition with unused deployment mechanism, and the stent was found partially deployed which leads to confirmed result for premature deployment.The system was sufficiently flushed, the guidewire was running smoothly inside the system, and system compatible 0.035" guidewire size was used.Based on the investigation of the provided information, the investigation is closed as confirmed for premature deployment.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The instructions for use state: 'examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device should not be used.Visually inspect the distal end of the stent system to ensure that the stent is contained within the sheath.Do not use if the stent is partially deployed'.The instructions for use further state: 'prior to use flush the guidewire lumen of the stent system with heparinized normal saline until saline exits the tip of the system'.Under required material the instructions for use mentions '0.014 inch (0.36 mm) - 0.035 inch (0.89 mm) diameter guidewire'.H10: d4 (expiration date: 04/2026), g3 h11: b5, h6 (patient, result, conclusion) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
LIFESTENT 5F VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18005126
Report Number9681442-2023-00357
Device Sequence Number7604123
Product Code NIP
UDI-Device Identifier00801741120329
UDI-Public(01)00801741120329
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5F070603CS
Device Lot NumberANHR2512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight87 KG